Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 105, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 6, 1997, 8:08 PM CDT for Lafayette County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1997, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 6, 1997, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS1 KMCI 070107 RRA
SVRMCI
MOC107-070145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
808 PM CDT SUN JUL 6 1997
* SEVERE THUNDERSTORM WARNING FOR
SOUTHERN LAFAYETTE COUNTY - WEST CENTRAL MISSOURI
* UNTIL 845 PM CDT
* SOME LOCATIONS AFFECTED
ROUTE 13 BY 830 PM
* AT 803 PM WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 4 MILES EAST OF CHAPEL HILL MOVING EAST NEAR 15 MPH.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT HAIL UP TO ONE INCH.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER INSIDE A STRONG BUILDING.
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:40 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 6, 2:40 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 240 PM CDT SUN JUL 6 1997 FORECAST PROBLEMS THIS PERIOD INCLUDE POSSIBLE CONVECTION N THIS EVENING...THEN PLACEMENT AND TIMING OF NEXT SHORTWAVE RIDING OVER THE ON-AGAIN...OFF-AGAIN BUILDING RIDGE. SFC OBS/AWIPS VIS 1K STLT/KEAX 88D IMAGERY SHOWS CONVECTION FIRING ALONG WK SFC BOUNDARY AS 8H FRONT INTERSECTS. ANOTHER BAND OF TCU EVIDENT JUST S OF FIRST AREA...AND WOULDNT BE SURPRISED TO SEE DEVELOPMENT ALONG THAT LINE AS WELL. MSTR POOLING EVIDENT ALONG THIS BOUNDARY OVER THE LAST FEW HOURS...WITH SFC DWPTS IN THE MID 60S. WITH MODIFIED SOUNDING YIELDING AROUND 1500 J/KG CAPES WITH LITTLE IF ANY CAP...WOULD EXPECT TO SEE SCT TSRA OVER THE NRN HALF OF THE CWA UNTIL SUNSET KILLS THE INSTABILITY. UPRLVL WINDS BECOME MORE FAVORABLE ON MONDAY...INDUCING STRONGER SOUTH WINDS AT THE SFC. TEMPS SHOULD BE A BIT HIGHER...BUT WONT GO WHOLE HOG AS 8H AND HIGHER TEMP ADVECTION REMAINS WEAK. MODELS FAIRLY CONSISTENT IN BRINGING NEXT S/WV THROUGH MON NIGHT/TUE...WITH LOW LEVEL QVECTOR CONVERGENCE INCREASING. AVN GRIDS KEEP IT FURTHEST NORTH...WHILE ETA/NGM BRUSH NRN SXNS. ADDITIONAL PRECIP PROBABILITES MON NIGHT ARE LINKED TO MCS DEVELOPMENT AND PROPAGATION ESE ACROSS KANSAS...POSSIBLY AFFECTING WRN COUNTIES. WL JUST LV SML POPS IN PLACE FOR NOW AND AWAIT FUTURE INFORMATION. .EAX...NONE. JHV
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:02 PM CDT | Flash Flood Warning | EAX | Jackson | 119 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.